Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Spontaneous Mediastinal Hemorrhage

Spontaneous Mediastinal Hemorrhage Abstract To the Editor. —In the March Archives (1983;143:562-563) Singh et al presented an interesting case of spontaneous mediastinal hemorrhage as a complication of intracoronary streptokinase infusion followed with heparin use. According to them, a literature review of the uses of streptokinase for both myocardial infarction and pulmonary embolism revealed no such complication.We recently had a case of mediastinal bleeding associated with long-term appropriate and solo oral anticoagulation in a young patient with no underlying chest pathologic characteristics. In our review of the literature we found a previously reported case of mediastinal hemorrhage with combined streptokinase intravenous infusion and oral anticoagulant used for upper extremity thrombosis.1 The blood hematoma was so large that surgical resection was necessary. This patient was 31 years old, in contrast with the 72-year-old patient Singh described.This additional case is another example of the risk of combined regimens of fibrinolytics and anticoagulants. An increased References 1. Henscher L, Haffner G: Mediastinal hemorrhage complicating combined streptokinase-anticoagulant therapy. Rontgenblatter 1975;28:380-384. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Internal Medicine American Medical Association

Spontaneous Mediastinal Hemorrhage

Archives of Internal Medicine , Volume 143 (12) – Dec 1, 1983

Spontaneous Mediastinal Hemorrhage

Abstract

Abstract To the Editor. —In the March Archives (1983;143:562-563) Singh et al presented an interesting case of spontaneous mediastinal hemorrhage as a complication of intracoronary streptokinase infusion followed with heparin use. According to them, a literature review of the uses of streptokinase for both myocardial infarction and pulmonary embolism revealed no such complication.We recently had a case of mediastinal bleeding associated with long-term appropriate and solo oral...
Loading next page...
 
/lp/american-medical-association/spontaneous-mediastinal-hemorrhage-XlRbfoRJMg
Publisher
American Medical Association
Copyright
Copyright © 1983 American Medical Association. All Rights Reserved.
ISSN
0003-9926
eISSN
1538-3679
DOI
10.1001/archinte.1983.00350120135031
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor. —In the March Archives (1983;143:562-563) Singh et al presented an interesting case of spontaneous mediastinal hemorrhage as a complication of intracoronary streptokinase infusion followed with heparin use. According to them, a literature review of the uses of streptokinase for both myocardial infarction and pulmonary embolism revealed no such complication.We recently had a case of mediastinal bleeding associated with long-term appropriate and solo oral anticoagulation in a young patient with no underlying chest pathologic characteristics. In our review of the literature we found a previously reported case of mediastinal hemorrhage with combined streptokinase intravenous infusion and oral anticoagulant used for upper extremity thrombosis.1 The blood hematoma was so large that surgical resection was necessary. This patient was 31 years old, in contrast with the 72-year-old patient Singh described.This additional case is another example of the risk of combined regimens of fibrinolytics and anticoagulants. An increased References 1. Henscher L, Haffner G: Mediastinal hemorrhage complicating combined streptokinase-anticoagulant therapy. Rontgenblatter 1975;28:380-384.

Journal

Archives of Internal MedicineAmerican Medical Association

Published: Dec 1, 1983

References